Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 14, NWS Melbourne, FL

November 21, 2021Saint Lucie County, Florida

NWS Melbourne, FL issued this areal flood warning at Nov 21, 2021, 5:00 PM EST for Saint Lucie County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2021, 5:00 PM EST (22:00 UTC)
Expired
Nov 21, 2021, 7:00 PM EST
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WGUS42 KMLB 212200
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
500 PM EST Sun Nov 21 2021

FLC111-220000-
/O.NEW.KMLB.FA.W.0014.211121T2200Z-211122T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-
500 PM EST Sun Nov 21 2021

...FLOOD WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of east central Florida, including the following 
  area, St. Lucie.

* WHEN...Until 700 PM EST.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring. Expect many 
  areas of slow moving or standing water.

* ADDITIONAL DETAILS...
  - At 456 PM EST, Doppler radar and automated rain gauges
    indicated heavy rain due to thunderstorms. Flooding is
    already occurring in the warned area. Several pictures and
    videos have shown standing waters and flooding of roadways,
    especially in the Port St. Lucie area.
  - Some locations that will experience flooding include...
    Fort Pierce, White City, Fort Pierce South, Indian River
    Estates, Port Saint Lucie River Park, Fort Pierce North and
    Collins Park Estates.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely. Do not drive through 
flooded roadways!

&&

LAT...LON 2741 8031 2738 8029 2730 8025 2729 8035
      2732 8039 2735 8042 2739 8044 2748 8046
      2749 8039 2746 8035


$$

JC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Nov 21, 2:40 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 21, 2:40 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
240 PM EST Sun Nov 21 2021

.DISCUSSION...
Current...Significant rains ongoing attm across portions of the
Treasure Coast has led to the likelihood of property damage due
to rising water in some flood prone areas of Central St. Lucie co
near the FL Turnpike. Radar indicated and gage rain amounts of
8-10 inches will be possible in some spots before this heavy rain
ceases later this aftn.

A convergent area ascd with the coastal trough has led to very
high local totals across Martin and St. Lucie co since before
daybreak. Coastal and inland rainfall wl continue into evening.
The current forecast shows a slow drawdown of coverage into the
overnight period as the trough pulls further away from the
immediate coast.

Tonight-Monday...PoPs lower to AOB 20 percent NW of I-4. Showers
expected to linger near the Coast tonight, however heavier precip
should reside over the Atlantic, east of the trough axis. Lows
tonight L-M60s across the area. As the low feature departs the
coast some early lower clouds are forecast duringthe pre-dawn
hours, especially northern sites then winds become north early
behind the departing system. Expect drying by afternoon with
highs in the upper 70s to around 80 as skies partially clear.

Monday Night-Wednesday (modified previous)...The rain chances and
much of the precip will diminish by Monday evening, as the front
pushes into southern Florida. A few showers may linger offshore
overnight; however, a reinforcing front will push through the area
on the heels of the original front, further drying the airmass, with
PWATs falling to around 0.5-0.75".

Cooler temperatures and drier air advecting into the region as high
pressure begins to build upstream. Lows Monday night/Tuesday morning
are forecast to reach the upper 40s to mid 50s inland and mid 50s to
low 60s along the coast and near the Treasure Coast. High pressure
over the western Atlantic will cause the frontal system that moved
through previously to stall out over the western Atlantic which will
help produce breezy conditions and hazardous seas through at least
midweek. Dry weather will continue into midweek with temperatures
around 5-10 degrees below normal on Tuesday as highs struggle to top
the mid 60s to low 70s, with a slight warm up to the upper 60s to
mid 70s on Wednesday. Lows overnight will drop into the upper 40s to
low 50s inland with lows closer to the mid 50s to low 60s along the
coast and near the Treasure Coast Tuesday night.

Thursday-Saturday (previous)... High pressure will continue to
influence the region with dry weather persisting into the end of the
week. Although, a few isolated showers can't be ruled out over the
Gulf Stream each day which may also make it's way to the Treasure
Coast at times later this week with weak onshore flow developing by
midweek. Temperatures will gradually increase this week with a
slight increase in high temperatures expected each day with highs
back into the mid-to-upper 70s by late-week.

&&

.AVIATION...
Mixed clouds this evening with rain mainly along the coastal sites
will trend toward some lower stratus development late tonight.
Expect some cig reductions to IFR likely across sites from MLB-
MCO-ISM-SFB-DAB FM 22/09z-13z. Becmg VFR aft 22/15Z with N winds
and drying conditions during Monday.

&&

.MARINE...
Tonight...Improving conditions with reducing winds wl allow for
lowering of advisory incrementally tonight into early Mon, seas
will fall 5-6ft by early Mon. SCA continues for the waters
through 00Z, and for only the offshore/20-60nm legs from 00Z-06Z.

Monday...Boating conditions will gradually improve for a short
time through at least Monday morning with decreasing winds veering
offshore from the west-northwest around 15kts. Seas will diminish
to 3-5ft with up to 6 feet possible offshore through Monday
afternoon. Seas will then become hazardous once again by Monday
evening with passage of the next significant cold front.

Monday Night-Wednesday(modified previous)...Hazardous seas will
persist through midweek, as a strong cold front moves through the
region into Tuesday before stalling over the western Atlantic.
Scattered- to-numerous showers will be possible on Monday with the
potential of producing heavy rainfall and wind gusts up to 40mph
in stronger showers. North-northeast winds 15-25kts will build
seas to 4-8 ft (occasionally higher) nearshore with heights around
8-10ft (occasionally higher) farther offshore (20-60nm).

Thursday-Friday(previous)...Seas will improve into late-week as
high pressure builds over the Southeast. While the period will
remain mostly dry, isolated showers will be possible over the Gulf
Stream. Winds will slacken as the gradient loosens with east-
northeast winds around 8-15kts building seas to 3-5 feet on
Thursday and Friday. However, swells up to 6-7 feet will possible
over the southern offshore Brevard waters and Treasure Coast
waters on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  77  53  65 /  30  30  10   0
MCO  65  80  55  69 /  30  30  10   0
MLB  66  81  56  70 /  40  40  10   0
VRB  66  80  60  73 /  50  50  10  10
LEE  63  78  52  67 /  30  30  10   0
SFB  64  80  53  67 /  30  30  10   0
ORL  66  80  54  67 /  30  30  10   0
FPR  64  79  59  72 /  50  50  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST this evening for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 2 AM EST Monday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Pendergrast
LONG TERM....Leahy
AVIATION...Pendergrast
Hazardous weather outlook, Nov 21, 5:01 AM EST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
501 AM EST Sun Nov 21 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-220000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
501 AM EST Sun Nov 21 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
East-northeast winds of around 20 knots will continue to produce
seas of 6 to 8 feet near shore and 9 to 10 feet well offshore.
A Small Craft Advisory continues for all of the local Atlantic
waters.

.RIP CURRENT IMPACT...
A High Risk of potentially life-threatening rip currents continues
at the central Florida Atlantic beaches. While rip currents will
be present all day, the threat will be highest between 12 noon and
6 PM due to tidal effects. Additionally, rough pounding surf with
large breaking waves of 5 to 6 feet will also continue. Entering
the surf is strongly discouraged due to the dangerous surf and rip
current conditions.

.THUNDERSTORM IMPACT...
A few lightning storms will be possible today offshore the Space
and Treasure Coasts, and over land areas south of Melbourne and
Kenansville, which could produce wind gusts of 30 to 40 mph and
torrential downpours. Move indoors to safety if skies look
threatening, or you hear thunder.

.FLOOD IMPACT...
Rainfall amounts of 1 to 3 inches will be possible in persistent
heavy showers over the Treasure Coast Counties of Indian River,
Saint Lucie and Martin today. this may cause ponding of water on
roads and other poorly drained urban and low lying areas.

.MARINE THUNDERSTORM GUST IMPACT...
A few gusty showers or storms could produce wind gusts to 35 knots
over the local Atlantic waters, Intracoastal Waterway and inland
lakes from Brevard County southward today. Boaters should watch for
fast moving showers or isolated storms approaching rapidly from the
east today.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain in Action
Stage this week. There is the possibility of the river at Astor
rising back above Flood Stage Tuesday and Wednesday due to strong
northerly winds behind a cold front which will sweep through
central Florida Monday night.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Winds and seas will become hazardous for small craft operation
once again late Monday night through the wednesday due to strong
north to northeast winds and building seas behind a strong cold
front which will sweep across the local Atlantic Monday night.
Rough, choppy surf will likely redevelop along area beaches. The
rip current threat will be Moderate Monday and could become high
through mid week.

Behind Monday night's strong cold front lows will dip into the
40s and lower 50s across much of the region early Tuesday and
Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

In the hours before

Local storm report, Nov 21, 3:05 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
305 PM EST SUN NOV 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     FLASH FLOOD      4 NNE PORT SAINT LUCIE  27.34N 80.33W
11/21/2021                   St. Lucie          FL   PUBLIC

            PUBLIC REPORTS ROAD COMPLETELY UNDERWATER AT THE
            INTERSECTION OF OLEANDER AVE AND ASH STREET IN PSL. WATER
            IS UP TO THE FRONT OF SEVERAL HOMES.

0250 PM     FLASH FLOOD      4 NNE PORT SAINT LUCIE  27.33N 80.32W
11/21/2021                   St. Lucie          FL   LAW ENFORCEMENT

            PORT ST. LUCIE PD REPORTS SOUTHBOUND US-1 AT PRIMA VISTA
            BOULEVARD IS CLOSED DUE TO FLOODING.

0250 PM     FLASH FLOOD      4 NNE PORT SAINT LUCIE  27.34N 80.34W
11/21/2021                   St. Lucie          FL   LAW ENFORCEMENT

            PORT ST. LUCIE POLICE DEPARTMENT REPORTS WATER
            APPROACHING HOMES IN THE 500 BLOCK OF OLEANDER AVE.

&&

JC
Local storm report, Nov 21, 3:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
309 PM EST SUN NOV 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLOOD            5 NNE PORT SAINT LUCIE  27.34N 80.33W
11/21/2021                   St. Lucie          FL   LAW ENFORCEMENT

            PORT ST. LUCIE PD REPORTS FLOODING ACROSS THE ROAD AT
            US-1 AND KITTERMAN RD.

&&

CL
Local storm report, Nov 21, 4:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
426 PM EST SUN NOV 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            5 N PORT SAINT LUCIE    27.35N 80.36W
11/21/2021                   St. Lucie          FL   PUBLIC

            PUBLIC REPORT RETRIEVED VIA SNAPCHAT SHOWS WATER ACROSS
            NW ST JAMES DR NEAR NW PINE TRACE AVE. APPEARS TO BE 4 TO
            6 INCHES IN SPOTS. TIME ESTIMATED.

&&

CL
Local storm report, Nov 21, 4:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
445 PM EST SUN NOV 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLOOD            4 NW JENSEN BEACH       27.27N 80.29W
11/21/2021                   St. Lucie          FL   PUBLIC

            PUBLIC REPORT RETRIEVED VIA SNAPCHAT SHOWS WATER ACROSS
            THE ROAD AT SE PORT ST LUCIE BLVD AND US-1.

&&

CL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 8:38 AM ESTAreal Flood AdvisoryMLBSaint Lucie112 min
Nov 21, 12:21 PM ESTAreal Flood AdvisoryMLBSaint Lucie114 min
Nov 21, 1:00 PM ESTAreal Flood AdvisoryMLBSaint Lucie75 min
Nov 21, 1:37 PM ESTAreal Flood WarningMLBSaint Lucie27 min
Nov 21, 2:04 PM ESTFlash Flood WarningMLBSaint Lucie3 hr
Nov 21, 2:32 PM ESTAreal Flood WarningMLBSaint Lucie2 hr
Nov 21, 3:36 PM ESTAreal Flood AdvisoryMLBMartin, Saint Lucie84 min

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.